Alert archive / Oregon / Red Flag Warnings in 2025

Red Flag Warning 3, NWS Medford, OR

July 1, 2025Modoc County, Siskiyou County, California; Harney County, Klamath County, Lake County, Oregon

NWS Medford, OR issued this red flag warning at Jul 1, 2025, 12:54 PM PDT for Modoc County, Siskiyou County, California; Harney County, Klamath County, Lake County, Oregon. It took effect at Jul 2, 2025, 2:00 PM PDT. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 1, 2025, 12:54 PM PDT (19:54 UTC)
In effect from
Jul 2, 2025, 2:00 PM PDT
Expired
Jul 2, 2025, 8:00 PM PDT
In force
6 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Harney County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 156 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 4:57 PM PDTTSTM WND GST 5118 Nne Andrews, ORMesonet station LMCO3 Little Mccoy Creek.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.9 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2025-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2025-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

948 
WWUS86 KMFR 011954
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
1254 PM PDT Tue Jul 1 2025


CAZ284-021230-
/O.NEW.KMFR.FW.W.0003.250702T2100Z-250703T0300Z/
/O.CON.KMFR.FW.W.0002.250701T2100Z-250702T0300Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-
1254 PM PDT Tue Jul 1 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONE 284...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR
ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONE 284...

The National Weather Service in Medford has issued a Red Flag
Warning, which is in effect from 2 PM to 8 PM PDT Wednesday. 

* IMPACTS...Given the long stretch of dry and hot and very 
  conditions, lightning efficiency will be moderate for new fire 
  starts. Any fires that develop will likely spread rapidly. 

* AFFECTED AREA...All of Fire Weather Zone 284.

* THUNDERSTORMS...Scattered afternoon and evening thunderstorms 
  across the region.

* OUTFLOW WINDS...Gusts up to 45 mph. These outflow winds can 
  travel up to 25 miles away from the thunderstorm that caused it.

* ADDITIONAL INFORMATION...Some storms could be dry with gusty 
  outflows.

* DETAILED URL...View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Follow all fire restrictions. You can find your county's
emergency sign up form as well as links to fire restrictions at
weather.gov/medford/wildfire. One less spark, one less wildfire.

Be sure you're signed up for your county's emergency alert
system. Familiarize yourself with your emergency plan and make
sure you listen to emergency services. Visit ready.gov/plan for
more information.

A Red Flag Warning is issued when we identify weather conditions
that promote rapid spread of fire which may become life-
threatening. This does not mean there is a fire. These conditions
are either occurring now or will begin soon. It is important to
have multiple ways to receive information from authorities.

&&

$$

CAZ285-ORZ624-625-021230-
/O.NEW.KMFR.FW.W.0003.250702T2100Z-250703T0300Z/
Modoc County Except for the Surprise Valley-
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern
Lake and Western Harney Counties-
1254 PM PDT Tue Jul 1 2025

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT WEDNESDAY FOR
ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 285, 624,
AND 625...

The National Weather Service in Medford has issued a Red Flag
Warning, which is in effect from 2 PM to 8 PM PDT Wednesday. 

* IMPACTS...Any fires that develop will likely spread rapidly.

* AFFECTED AREA...In CAZ285...Fire weather zone 285.In ORZ624... 
  Fire weather zone 624.In ORZ625...Fire weather zone 625. 

* THUNDERSTORMS...Scattered afternoon and evening thunderstorms,
  mainly along and eats of the highway 97 corridor.  

* OUTFLOW WINDS...Gusts up to 45 mph. These outflow winds can 
  travel up to 25 miles away from the thunderstorm that caused it.

* DETAILEDURL...View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Follow all fire restrictions. You can find your county's
emergency sign up form as well as links to fire restrictions at
weather.gov/medford/wildfire. One less spark, one less wildfire.

Be sure you're signed up for your county's emergency alert
system. Familiarize yourself with your emergency plan and make
sure you listen to emergency services. Visit ready.gov/plan for
more information.

A Red Flag Warning is issued when we identify weather conditions
that promote rapid spread of fire which may become life-
threatening. This does not mean there is a fire. These conditions
are either occurring now or will begin soon. It is important to
have multiple ways to receive information from authorities. 

&&

$$

CAZ280-281-020300-
/O.CON.KMFR.FW.W.0002.250701T2100Z-250702T0300Z/
Western Klamath National Forest-
Central Siskiyou County Including Shasta Valley-
1254 PM PDT Tue Jul 1 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES
280 AND 281...

* IMPACTS...Given the long stretch of dry and hot and very 
  conditions, lightning efficiency will be moderate for new fire 
  starts. Any fires that develop will likely spread rapidly. 

* AFFECTED AREA...All of Fire Weather Zones 280 and 281. 

* THUNDERSTORMS...Scattered thunderstorms across the region.

* OUTFLOW WINDS...Gust up to 45 mph. These outflow winds can 
  travel up to 25 miles away from the thunderstorm that caused 
  it.

* ADDITIONAL INFORMATION...Some storms could be dry with gusty 
  outflows.

* DETAILED URL...View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Follow all fire restrictions. You can find your county's
emergency sign up form as well as links to fire restrictions at
weather.gov/medford/wildfire. One less spark, one less wildfire.

Be sure you're signed up for your county's emergency alert
system. Familiarize yourself with your emergency plan and make
sure you listen to emergency services. Visit ready.gov/plan for
more information.

A Red Flag Warning is issued when we identify weather conditions
that promote rapid spread of fire which may become life-
threatening. This does not mean there is a fire. These conditions
are either occurring now or will begin soon. It is important to
have multiple ways to receive information from authorities.

&&

$$


Visit us at www.weather.gov/Medford
2 follow-up statements
883 
WWUS86 KMFR 021148
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
448 AM PDT Wed Jul 2 2025

CAZ284-285-ORZ624-625-030000-
/O.CON.KMFR.FW.W.0003.250702T2100Z-250703T0300Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern
Lake and Western Harney Counties-
448 AM PDT Wed Jul 2 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING ON DRY FUELS FOR
FIRE WEATHER ZONES 284, 285, 624, AND 625...

* IMPACTS...Given the long stretch of dry and hot and very 
  conditions, lightning efficiency will be moderate for new fire 
  starts. Any fires that develop will likely spread rapidly. 

* AFFECTED AREA...All of Fire Weather Zone 284.

* THUNDERSTORMS...Scattered afternoon and evening thunderstorms 
  across the region.

* OUTFLOW WINDS...Gusts up to 45 mph. These outflow winds can 
  travel up to 25 miles away from the thunderstorm that caused 
  it.

* ADDITIONAL INFORMATION...Some storms could be dry with gusty 
  outflows.

* DETAILED URL...View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Follow all fire restrictions. You can find your county's
emergency sign up form as well as links to fire restrictions at
weather.gov/medford/wildfire. One less spark, one less wildfire.

Be sure you're signed up for your county's emergency alert
system. Familiarize yourself with your emergency plan and make
sure you listen to emergency services. Visit ready.gov/plan for
more information.

A Red Flag Warning is issued when we identify weather conditions
that promote rapid spread of fire which may become life-
threatening. This does not mean there is a fire. These conditions
are either occurring now or will begin soon. It is important to
have multiple ways to receive information from authorities.

&&

$$


Visit us at www.weather.gov/Medford
281 
WWUS86 KMFR 022009
RFWMFR

URGENT - FIRE WEATHER MESSAGE
National Weather Service Medford OR
109 PM PDT Wed Jul 2 2025


ORZ624-625-031215-
/O.NEW.KMFR.FW.W.0004.250703T2100Z-250704T0300Z/
/O.CON.KMFR.FW.W.0003.250702T2100Z-250703T0300Z/
Klamath Basin and the Fremont-Winema National Forest-
South Central Oregon Desert including the BLM Land in Eastern
Lake and Western Harney Counties-
109 PM PDT Wed Jul 2 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES
624 AND 625...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT THURSDAY FOR
ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES 624 AND
625...

The National Weather Service in Medford has issued a Red Flag
Warning, which is in effect from 2 PM to 8 PM PDT Thursday. 

* IMPACTS...Given the long stretch of dry and hot and very 
  conditions, lightning efficiency will be moderate for new fire 
  starts. Any fires that develop will likely spread rapidly. 

* AFFECTED AREA...Today, the Red Flag covers all areas within fire
  zones 624 and 625 east of highway 97. For Thursday, the Red Flag
  covers portions of fire zones 624 and 625, roughly north of
  highway 140 and east of highway 97.

* THUNDERSTORMS...Scattered afternoon and evening thunderstorms 
  across the region.

* OUTFLOW WINDS...Gusts up to 45 mph. These outflow winds can 
  travel up to 25 miles away from the thunderstorm that caused 
  it.

* ADDITIONAL INFORMATION...Some storms could be dry with gusty
  outflows. Also, thunderstorms could continue into Thursday 
  night and early Friday morning. Any overnight storms are more 
  likely to produce significantly less precipitation, or be 
  completely dry. 

* DETAILED URL...View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Follow all fire restrictions. You can find your county's
emergency sign up form as well as links to fire restrictions at
weather.gov/medford/wildfire. One less spark, one less wildfire.

Be sure you're signed up for your county's emergency alert
system. Familiarize yourself with your emergency plan and make
sure you listen to emergency services. Visit ready.gov/plan for
more information.

A Red Flag Warning is issued when we identify weather conditions
that promote rapid spread of fire which may become life-
threatening. This does not mean there is a fire. These conditions
are either occurring now or will begin soon. It is important to
have multiple ways to receive information from authorities.

&&

$$

CAZ284-285-030300-
/O.CON.KMFR.FW.W.0003.250702T2100Z-250703T0300Z/
Siskiyou County from the Cascade Mountains East and South to Mt
Shasta-Modoc County Except for the Surprise Valley-
109 PM PDT Wed Jul 2 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR ABUNDANT LIGHTNING ON DRY FUELS FOR FIRE WEATHER ZONES
284 AND 285...

* IMPACTS...Given the long stretch of dry and hot and very 
  conditions, lightning efficiency will be moderate for new fire 
  starts. Any fires that develop will likely spread rapidly. 

* AFFECTED AREA...All of Fire Weather Zones 284 and 285.

* THUNDERSTORMS...Scattered afternoon and evening thunderstorms 
  across the region.

* OUTFLOW WINDS...Gusts up to 45 mph. These outflow winds can 
  travel up to 25 miles away from the thunderstorm that caused 
  it.

* ADDITIONAL INFORMATION...Some storms could be dry with gusty 
  outflows.

* DETAILED URL...View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Follow all fire restrictions. You can find your county's
emergency sign up form as well as links to fire restrictions at
weather.gov/medford/wildfire. One less spark, one less wildfire.

Be sure you're signed up for your county's emergency alert
system. Familiarize yourself with your emergency plan and make
sure you listen to emergency services. Visit ready.gov/plan for
more information.

A Red Flag Warning is issued when we identify weather conditions
that promote rapid spread of fire which may become life-
threatening. This does not mean there is a fire. These conditions
are either occurring now or will begin soon. It is important to
have multiple ways to receive information from authorities.

&&

$$


Visit us at www.weather.gov/Medford

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 1, 10:51 AM PDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 1, 10:51 AM PDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1051 AM PDT Tue Jul 1 2025

.DISCUSSION...Lightning networks indicated about 950 cloud-ground
(CG) lightning flashes yesterday afternoon/evening with a whole
lot more in-cloud and cloud-cloud flashes. The focus yesterday was
over Siskiyou County, but also a few active cells that emerged
near the Cascades (one near Keno, another near Lake of the Woods
and some near/NW of Chemult). Storms yesterday were characterized
by strong outflow gusts (40-60 mph), small hail and brief heavy
rainfall. Where storms managed to drift over some of the gauges,
rain amounts were in the 0.25-0.50 inch range across western
Siskiyou County and around 0.25 of an inch up the Cascades.
Surely, there were amounts higher than that beneath rain cores,
but just didn't manage to get into the gauges.

We'll have another active day of storms today as the low off the
California coast moves in near or just south of SF Bay. This will
maintain a feed of moist air into our forecast area with diffluent
flow aloft. Current radar is showing showers and isolated
thunderstorms already over the East Side, mainly in Lake County,
but also in eastern Klamath County. We expect these to expand
toward the north and west through early this afternoon with
additional initiation over the mountains in NorCal and up along
the Cascades. Steering flow today overall will be weak (storm
motions on the slow side). A slight shift in mid-level flow to WSW
west of the Cascades by this evening and a fairly healthy cap
(CIN values of 100-300 J/KG) should keep most of the activity away
from the west side valleys (Roseburg/Medford). Even so, there is
a small chance (~15-20%) of a storm in eastern/southeastern
portions of Jackson County through this evening. Model soundings
are still indicating a dry sub- cloud layer in NorCal and East of
the Cascades, so storms could have some dry strikes in those areas
initially. Plenty of DCAPE (1000-1500 J/KG) is sufficient for the
stronger cells to contain strong wind gusts of 40-60 mph. PWATs
increase to 0.75-1.00 inch, so storms should become wetter through
this evening. SPC HREF is showing the highest probability (>80%)
of lightning focused in eastern Siskiyou County/western Modoc and
up into Klamath County during the mid- afternoon to evening. Focus
times for convection today will be similar to yesterday 2-9 pm.
-Spilde

&&

.AVIATION...01/18Z TAFs...Along the coast, from Cape Blanco north,
ceilings and visibility will waver from IFR to MVFR this
afternoon. Strong, gusty north winds are expected (up to ~30kt)
through this evening. Expect IFR/LIFR to impact North Bend overnight
into Wednesday morning.

Inland, VFR will prevail. However, coverage of showers and
thunderstorms will increase, especially from the Cascades and
Siskiyou Mtns south and east. Strong gusty erratic outflows of
30-50 kts possible with these storms along with hail. We've
indicated VCTS at Medford this evening. Think most activity
is east of the airfield, but there is a low probability
(around a 20% chance) of a thunderstorm. Lightning
probabilities are lower in Roseburg (5%), but higher in
Klamath Falls (~50%). -Spilde

&&

.MARINE...Updated 900 AM PDT Tuesday, July 1, 2025...Northerly
gales are expected south of Port Orford and near the coast through
this evening. Meanwhile, small craft conditions are expected over
the rest of the waters with relatively weaker winds. North winds
and seas will diminish some later tonight into Wednesday, but the
southern waters could still experience conditions hazardous to
smaller crafts. -BPN

&&

.PREV DISCUSSION... /Issued 548 AM PDT Tue Jul 1 2025/

SHORT TERM...

Showers continue to move north this morning with clearing
developing behind this first round of precipitation activity.
Temperatures were on the warm side earlier tonight with Medford
reporting 87 degrees at 4Z. However, the temperatures have fallen
notably as the high clouds have moved out.

Temperatures should be a few degrees cooler today according to
the models. We wouldn't be surprised if Medford comes very close
to 100 again today as the environment doesn't change that much.
The big story will be another round of thunderstorm activity this
afternoon and evening. The forecast soundings at MHS are looking
pretty favorable for convection. The BUFKIT data shows surface
based convection with very large inverted Vs and LFCs near 600mb.
This basically implies some of these storms should be dry, even
with precipitable water approaching 1 inch.

However, the soundings don't look that great the farther one moves
north like near LMT and MFR. There is instability, but it seems
capped with 100 convective inhibition within most of the
soundings. With that being said, the SPC HREF thunderstorm
probability for one cloud to ground flash within 20 km of a point
is painting an 80 to 90 percent contour in Siskiyou and Klamath
County this afternoon, which is pretty darn high with all my years
looking at this product. In addition, the SPC SREF probability
for 100 cloud to ground flashes within 20km of a point is around
6% over roughly the same area, which is good, but could be higher
for a really big event.

Overall, we will see more thunderstorms today, especially in
northern California this afternoon with storms being dry at times.
Some strong gusty outflows are a real risk during the afternoon.
The best chances appear to be in Siskiyou and Klamath counties.

-Smith

LONG TERM.../Issued 229 PM PDT Mon Jun 30 2025/ Models show a
kicker trough in the NE Pacific that should push the upper
trough/low onshore into California Tuesday night into Wednesday.
As such, flow aloft will shift more to the WSW west of the
Cascades and this should keep activity farther to east over the
East Side (mostly S and E of Klamath Falls) both Wednesday and
Thursday afternoons/evenings. This will also bring continued
cooling to the area (generally around -5F each day compared to
Tuesday).

There's still some uncertainty with respect to the 4th of July.
Models are showing generally a WSW flow aloft with another trough
swinging through. The majority of the guidance keeps this trough
farther north, so thunder chances remain across NE sections of the
CWA or even just out of the area. But, a minority of solutions
show a somewhat deeper trough and the potential for
showers/thunder farther south across the East Side (perhaps Modoc
County). For now, have gone with just slight chances across the
northern part of the East Side, but keep checking back for updates
to see if it impacts the evening anywhere for fireworks shows. It
appears as if west side areas should remain dry. We'll have to
wait and see if the marine layer will be deep enough for stratus
along the coast. Overall, temps will be near or just above normal
levels for this time of year, which means highs in the mid to
upper 80s for most valleys west of the Cascades and in the low 80s
for populated East Side areas. Coastal locations will have highs
in the mid to upper 60s.

This weekend into early next week, models are showing at least
some troughiness hanging along the coast with the upper ridge
setting up over the Four Corners of the SW U.S. ECMWF guidance has
a stronger upper low off the California coast, which might suggest
better thunder chances once again. But, uncertainty in position
and amount of moisture are wildcards at the moment, so the
forecast remains dry for now. -Spilde

AVIATION...01/12Z TAFs...Along the coast, from Cape Blanco north,
IFR/LIFR will continue through this morning, becoming a mix of
IFR/MVFR in the afternoon. Strong, gusty winds are expected along
the coast late this morning through this evening as well.

Elsewhere, conditions will be mainly VFR. The chances for
thunderstorms increases this afternoon across inland areas with
strong gusty erratic outflows up to 30-40 kts possible with these
storms along with hail. Chances for thunderstorms are expected at
Medford (20% chance) and Klamath Falls (40%) chance on Tuesday.
Roseburg will see lower chances for thunderstorms (5% chance).

-Smith/CC

MARINE...Updated 200 AM PDT Tuesday, July 1, 2025...Gale force
winds are expected south of Port Orford and near the coast through
this evening. Meanwhile, small craft conditions are expected over
the rest of teh waters with relatively weaker winds. North winds and
seas will diminish some later tonight into Wednesday, but the
southern waters could still experience conditions hazardous to
smaller crafts. -Smith

FIRE WEATHER...Updated 230 PM PDT Monday, June 30, 2025...The
main concern ahead will be isolated to scattered thunderstorms for
most areas away from the coast into this evening, then again Tuesday
afternoon and evening in northern California, and Cascades east in
Oregon. An 18z (11am pdt) upper air launch was done and it shows a
dry layer below 500mb with a small cap just under 500mb, and a low
level inversion. The low level inversion will break, and the
question will be the small cap around 500mb. Given the expected
increasing instability and trigger, the expectation is for the that
small cap to be broken, thus providing the opportunity for storm
development. The latest meso analysis shows areas where mid level
lapse rates are highest gradually moving northward. Right now the
highest vales are in northern California, and southern Fire zones
624 and 625. Mid level lapse rates basically is a measure of the
temperature change with height and the higher the value, the more
unstable the atmosphere.

Satellite image and radar are showing thunderstorms firing up in
northern California. The trend is for storms to increase in s hear
numbers and coverage area as the afternoon progresses. Storms early
this afternoon may not produce much of any precipitation to start,
then the chance for wetting rain could increase mid to late this
afternoon and evening. The main reason for the increase chance in
wetting rain is steering winds will be light and high moisture
content throughout the column of the atmosphere. Thus, storms will
be slow movers providing the bigger window of opportunity for storms
to produce locally moderate to heavy precipitation. However, that
does not mean that all storms will produce wetting rain. Some could
also produce little to no rain, because of the dry sub layer below.

The general consensus among the CAMS (convective allowing models)
that show simulated reflectivity shows storms developing in northern
Cal this afternoon, then migrating north towards portions of the
Rogue Valley late this afternoon and early evening.

Keep in mind, lightning strikes outside of the precipitation cores
are possible. Due to the prolonged period of dry and warm to hot
weather, lightning efficiency will be high to very high for fire
starts. We also have to be mindful of gusty and erratic outflow
winds near and away from the core of thunderstorms.

Given the above mentioned and increasing confidence for both
The Red Flag Warning for this afternoon and evening remains in
effect and the Fire Weather Watch for abundant lightning on dry
fuels Tuesday afternoon/early evening has been upgraded to a Red
Flag Warning or the same zones Tuesday afternoon/early evening.
Please see RFWMFR for more details.

It will be hot again this afternoon with highs in the upper 90s to
low triple digits for the interior westside valleys and low to mid
90s east of the Cascades.

Tonight, some evidence points towards the potential for nocturnal
storms, but confidence on this is low and it will be something that
we'll need to monitor. The most likely scenario will be isolated
convective showers later this evening and overnight tonight.

Tuesday, the thunderstorm threat is expected to be along and east of
the Cascades and northern California. Guidance and instability
parameters are in better agreement suggesting storms could be
isolated to scattered Tuesday afternoon into early Tuesday evening
in the same Fire zones as what were expecting this afternoon/early
this evening. Like today, steering winds will be light, and unlike
today, there should be more available moisture in the column of the
atmosphere, with PWATS BETWEEN 1.00-1.25 . Therefore, storms
Tuesday will be slow to move with locally heavy rain.

Wednesday, the focus for storms should be confined to portions of
Lake county, and portions of Northern California as the upper low to
the south gets kicked eastward as an upstream upper trough moves in
from the west. Even then, storms are expected to be isolated.

The concern for thunderstorms could carry over into Thursday as an
upper trough approaches the area from the west with the best chance
for storms along and east of the Cascades and portions of northern
Cal. -Petrucelli

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...Red Flag Warning from 2 PM this afternoon to 8 PM PDT this
     evening for CAZ280-281-284.

PACIFIC COASTAL WATERS...Small Craft Advisory until 11 PM PDT this
     evening for PZZ350-356-370-376.

Gale Warning until 11 PM PDT this evening for PZZ356-376.

&&

MAS/MAS/MAS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:13 PM PDTSpecial Weather StatementMFRSiskiyou32 min
Jun 30, 5:33 PM PDTSpecial Weather StatementMFRSiskiyou27 min
Jun 30, 5:42 PM PDTSevere Thunderstorm WarningMFRSiskiyou33 min
Jun 30, 6:20 PM PDTSpecial Weather StatementMFRSiskiyou25 min
Jun 30, 6:35 PM PDTSevere Thunderstorm WarningMFRSiskiyou25 min
Jun 30, 7:24 PM PDTSpecial Weather StatementMFRDel Norte36 min
Jul 1, 3:25 PM PDTSpecial Weather StatementMFRSiskiyou50 min
Jul 1, 3:50 PM PDTSpecial Weather StatementMFRModoc40 min
Jul 1, 3:52 PM PDTSpecial Weather StatementMFRSiskiyou38 min
Jul 1, 4:22 PM PDTSpecial Weather StatementMFRSiskiyou53 min
Jul 1, 4:30 PM PDTSevere Thunderstorm WarningMFRSiskiyou11 min
Jul 1, 4:35 PM PDTSpecial Weather StatementMFRModoc55 min
Jun 30, 6:21 PM PDTSpecial Weather StatementMFR24 min
Jun 30, 6:30 PM PDTSpecial Weather StatementMFR30 min
Jun 30, 6:31 PM PDTSpecial Weather StatementMFR29 min
Jun 30, 6:36 PM PDTSevere Thunderstorm WarningMFRKlamath24 min
Jun 30, 6:50 PM PDTSpecial Weather StatementMFR25 min
Jun 30, 6:59 PM PDTSpecial Weather StatementMFR31 min
Jun 30, 7:15 PM PDTSevere Thunderstorm WarningMFRKlamath30 min
Jun 30, 7:49 PM PDTSpecial Weather StatementMFRJackson26 min
Jun 30, 8:00 PM PDTSevere Thunderstorm WarningMFRJackson, Klamath18 min
Jul 1, 2:35 PM PDTSpecial Weather StatementMFR25 min
Jul 1, 3:05 PM PDTSpecial Weather StatementMFR25 min
Jul 1, 3:23 PM PDTSpecial Weather StatementMFRKlamath52 min
Jul 1, 3:27 PM PDTSevere Thunderstorm WarningMFRDouglas, Jackson, Klamath33 min
Jul 1, 3:59 PM PDTSevere Thunderstorm WarningMFRDouglas, Jackson, Klamath29 min

Nearby

Red Flag Warnings in Oregon, 2025Red Flag Warnings in California, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.